Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 122, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 12, 2018, 9:09 PM EST for Cobb County, Georgia. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2018, 9:09 PM EST (02:09 UTC)
- Expired
- Nov 13, 2018, 1:23 AM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Powder Springs Creek near Powder Springs (POWG1). The gauge peaked at 10.85 ft at Nov 12, 2018, 11:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336870, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
307 WGUS42 KFFC 130209 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 909 PM EST Mon Nov 12 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Powder Springs Creek near Powder Springs affecting Cobb County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC067-131609- /O.NEW.KFFC.FL.W.0122.181113T0209Z-000000T0000Z/ /POWG1.1.ER.181113T0141Z.181113T0145Z.000000T0000Z.NO/ 909 PM EST Mon Nov 12 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Powder Springs Creek near Powder Springs. * From this evening until further notice. * At 845 PM Monday the stage was 10.7 feet...and rising. * Flood stage is 11 feet. * At 11 feet...Flood stage is reached. Minor flooding will occur in the woodlands and fields upstream and downstream from the gage at Brownsville Road. Large portions of the Powder Springs Park and athletic fields will be flooded. The water will be up to two feet deep in the parking lot. && LAT...LON 3382 8469 3389 8475 3392 8469 3382 8464 $$
1 follow-up statement
302 WGUS82 KFFC 130623 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 123 AM EST Tue Nov 13 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Powder Springs Creek near Powder Springs affecting Cobb County GAC067-130653- /O.CAN.KFFC.FL.W.0122.000000T0000Z-181113T0623Z/ /POWG1.1.ER.181113T0141Z.181113T0145Z.000000T0000Z.NO/ 123 AM EST Tue Nov 13 2018 The Flood Warning is cancelled for The Powder Springs Creek near Powder Springs. * This takes effect immediately. * At 12 AM Tuesday the stage was 10.6 feet...and falling. * Flood stage is 11 feet. * The creek will continue to fall. * At 11 feet...Flood stage is reached. Minor flooding will occur in the woodlands and fields upstream and downstream from the gage at Brownsville Road. Large portions of the Powder Springs Park and athletic fields will be flooded. The water will be up to two feet deep in the parking lot. && LAT...LON 3382 8469 3389 8475 3392 8469 3382 8464 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 6:05 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Nov 12, 6:05 PM EST, 3 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 605 PM EST Mon Nov 12 2018 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 259 PM EST Mon Nov 12 2018/ SHORT TERM /Tonight through Tuesday Night/... Wet conditions will continue through the short term periods. As an upper level wave deepens into a low over Texas by tomorrow afternoon and slowly shifts into the lower Mississippi Valley overnight Tuesday, several weak surface lows will lift out of the Gulf of Mexico. Overrunning across the area ahead of the surface waves, will bring periods of heavy rain through Tuesday afternoon. Winds will be east through daybreak across much of the area before shifting to the northwest through the late morning hours. The proximity of the surface waves will keep rain chances categorical across much of central GA with chances across much of north and northwest GA Abundant clouds will keep temperatures from changing too much across the area, with afternoon highs below normal and overnight lows near normal. Atwell LONG TERM /Wednesday through Monday/... No significant deviation from previous forecast trends through the extended forecast period. Strongly diffluent upper pattern over the region Wednesday ahead of the deep upper low digging into the Lower Mississippi Valley. Should see more rounds of heavy rain through at least early Thursday with this pattern. Medium-range models continue to show little instability Wednesday through Thursday, and severe thunderstorm chances look low. However, northwestern half of the forecast area will be coming off of a very wet short-term forecast period and precipitable water values will remain seasonally very high across the southeastern half, so flooding potential will remain an issue. Upper low quickly begins filling and lifting northeast by Thursday bringing a quick end to the precipitation. Models in good agreement on showing the upper flow undergoing a rapid de- amplification as the low lifts out keeping the coldest air well north of the state. Dry weather and cool to seasonal temperatures for the end of the work week, through the weekend and into the beginning of next week. 20 && HYDROLOGY... Latest storm totals indicate potential for an additional 2 to 4 inch rainfall across the area with locally higher amounts through Thursday. The heaviest rainfall is forecast mainly through Wednesday morning across north Georgia with additional amounts across central Georgia Wednesday into Thursday. Have issued a Flood Watch for north and portions of central GA generally along and north of a La Grange to Homer line. We may need to extend the watch in time and area as confidence grows in forecast of wave Wednesday into Thursday. && .AVIATION... 00Z Update... IFR and some MVFR ceilings through the overnight into Tuesday along with IFR-MVFR vsbys in Showers/Rain/Drizzle/Fog. Some improvement to MVFR ceilings and VFR vsbys on Tuesday but it could be very slow to occur. Surface winds ENE around 10 kts or less becoming W-N around 10 kts or less for Tuesday. //ATL Confidence...00Z Update... Low confidence for vsbys. Medium confidence for all other elements. Low to medium confidence for timing of improvement Tuesday. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 45 55 43 48 / 100 100 50 60 Atlanta 48 52 43 49 / 100 100 40 70 Blairsville 43 50 37 49 / 100 90 30 60 Cartersville 46 50 40 49 / 100 100 30 60 Columbus 56 60 46 53 / 100 100 50 80 Gainesville 44 53 42 48 / 100 100 40 60 Macon 55 61 47 52 / 90 100 50 70 Rome 46 49 39 48 / 100 90 30 60 Peachtree City 49 54 43 50 / 100 100 40 70 Vidalia 60 71 51 56 / 60 80 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Lumpkin... Meriwether...Murray...Newton...North Fulton...Paulding... Pickens...Pike...Polk...Rockdale...South Fulton...Spalding... Towns...Troup...Union...Walker...Walton...White...Whitfield. && AVIATION...BDL
Hazardous weather outlook, Nov 12, 3:36 PM EST, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 336 PM EST Mon Nov 12 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-132045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 336 PM EST Mon Nov 12 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ...A Flood Watch is in effect for portions of north and central GA through Wednesday morning... Rainfall, heavy at times, will continue through the overnight hours. Up to 2 inches of additional rainfall is possible, with locally higher amounts possible. With this heavy rainfall localized flooding will also be possible. Refer to the Flood Watch for more information. Thunderstorms are also possible, mainly in central Georgia. The primary hazards with any thunderstorm will be heavy rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... An extended period of rain is expected through early Thursday. The rain could be heavy at times with isolated thunderstorms for portions of central Georgia. As the rain occurs, an increased threat for river and stream flooding is expected by the middle of the week. Localized flash flooding is possible as well, especially across the higher terrain of north Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 12, 7:21 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EST MON NOV 12 2018
GAZ016-023>025-130145-
Hall GA-Banks GA-Jackson GA-White GA-
721 PM EST MON NOV 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR HALL...BANKS...NORTHERN JACKSON
AND WHITE COUNTIES UNTIL 845 PM EST...
At 718 PM EST...previous heavy rain from continued showers were
across the area bringing a threat for localized minor flooding.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Jefferson, Commerce, Cleveland, Homer, Braselton,
Flowery Branch, Oakwood, Lula, Maysville, Hoschton, Clermont, Helen,
Pendergrass, Gillsville, Talmo, Unicoi State Park, Candler,
Robertstown and Mossy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3475 8363 3465 8366 3455 8362 3451 8367
3443 8361 3449 8354 3446 8340 3432 8339
3426 8334 3421 8336 3418 8339 3410 8379
3417 8406 3420 8399 3428 8393 3441 8398
3452 8383 3466 8388 3479 8381 3480 8368
TIME...MOT...LOC 0018Z 254DEG 39KT 3442 8368Local storm report, Nov 12, 8:22 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EST MON NOV 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD 3 NE COAL MOUNTAIN 34.30N 84.07W
11/12/2018 FORSYTH GA EMERGENCY MNGR
THE ROADWAY NEAR SETTINGDOWN ROAD AND HAMPTON PARK
DRIVE WAS REPORTED TO HAVE WATER ON THE ROADWAY.
&&
EVENT NUMBER FFC1800937
LREAVESLocal storm report, Nov 12, 8:24 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EST MON NOV 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD BROOKWOOD 34.10N 84.18W
11/12/2018 FORSYTH GA EMERGENCY MNGR
MULTIPLE ROADS WERE REPORTED WITH WATER IN THE ROADWAY
INCLUDING NEAR THE INTERSECTION OF CANEY ROAD AND
CHRISTOPHER ROBIN RD AS WELL AS VAUGHAN DRIVE AND
BROOKWOOD ROAD.
&&
EVENT NUMBER FFC1800938
LREAVESLocal storm report, Nov 12, 8:32 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EST MON NOV 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM FLASH FLOOD 1 S HOLLINGSWORTH 34.42N 83.50W
11/12/2018 BANKS GA EMERGENCY MNGR
MOSS MILL ROAD WAS REPORTED CLOSED OFF OF HIGHWAY 441
AND OLD HIGHWAY 441.
&&
EVENT NUMBER FFC1800939
LREAVESThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 7:21 PM EST | Special Weather Statement | FFC | Banks, Hall, White | 84 min |
| Nov 12, 7:35 PM EST | River Flood Warning | FFC | Gwinnett | 22 hr |
| Nov 12, 8:38 PM EST | River Flood Warning | FFC | Cobb, Fulton | 8 hr |
| Nov 12, 8:55 PM EST | River Flood Warning | FFC | Whitfield | 4 days |
| Nov 12, 9:26 PM EST | River Flood Warning | FFC | Polk | 24 hr |
| Nov 12, 10:00 PM EST | River Flood Warning | FFC | Cherokee | 24 hr |
| Nov 12, 10:33 PM EST | River Flood Warning | FFC | Fulton | 24 hr |
| Nov 12, 10:52 PM EST | River Flood Warning | FFC | Bartow | 24 hr |
| Nov 12, 11:08 PM EST | Special Weather Statement | FFC | Washington | 37 min |
| Nov 13, 2:24 AM EST | River Flood Warning | FFC | Haralson | 10 hr |
| Nov 13, 9:23 AM EST | River Flood Warning | FFC | Floyd | 6 days |
| Nov 13, 10:30 AM EST | River Flood Warning | FFC | Cobb, Douglas | 38 hr |
| Nov 13, 11:11 AM EST | River Flood Warning | FFC | Cobb, Paulding | 24 hr |
| Nov 13, 11:15 AM EST | River Flood Warning | FFC | Barrow, Jackson | 56 hr |
| Nov 13, 2:20 PM EST | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more | 41 hr |
| Nov 13, 5:13 PM EST | River Flood Warning | FFC | Murray, Whitfield | 24 hr |
| Nov 13, 5:13 PM EST | River Flood Warning | FFC | Floyd | 5 hr |
| Nov 13, 5:13 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Nov 13, 5:13 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Nov 13, 5:54 PM EST | River Flood Warning | FFC | Gordon | 21 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.